MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Myocardial Infarction (1969); Tachycardia (2095); Cardiogenic Shock (2262)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported patient came from intensive care unit (icu) in a rather critical state.The 23f sheath was used for acute myocardial infraction (ami) and a cardiogenic shock (cgs) procedure.Issue with the 23f sheath was bleeding through the valve, it was identified when sheath was inserted into the femoral vein, physician tried to stop bleeding with 0.027" wire (different vendors product), then 12f sheath, then rp pump (in that order) unsuccessfully.Only brief delay of the procedure due to bleeding, no impact on patient condition.Patient outcome is death ((b)(6) 2020), however, death is not related to device failure.Physician reported cause of patient death as ventricular tachycardia (attempts to achieve sinusrhythm were unsuccessful) followed by no output from left ventricle (lv).Additionally, the physician said that the blood loss was not contributing to the death of the patient since it was not therapeutically relevant.
 
Additional Manufacturer Narrative
The device was used in treatment.The device was not returned for analysis, as it was discarded.The investigation will focus on a review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections.Per qa procedure abiomed introducer sheath in-process and final inspections: 12.3 vacuum leak test: perform pressure and vacuum leak test per procedure, latest revision.This procedure is performed by qa 100%.Per instructions for use (ifu): when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key10259632
Report Number1035166-2020-00040
Device Sequence Number11413826
Product Code DYB
UDI-Device Identifier00813502011517
UDI-Public00813502011517
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number0052-3001
Device Catalogue Number0052-3001
Device Lot NumberC1-14497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1